Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 39, NWS Brownsville, TX

May 25, 2022Cameron County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 25, 2022, 7:09 AM CDT for Cameron County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2022, 7:09 AM CDT (12:09 UTC)
Expired
May 25, 2022, 7:30 AM CDT
In force
21 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 18 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

218 
WUUS54 KBRO 251209
SVRBRO
TXC061-251230-
/O.NEW.KBRO.SV.W.0039.220525T1209Z-220525T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
709 AM CDT Wed May 25 2022

The National Weather Service in Brownsville has issued a

* Severe Thunderstorm Warning for...
  Eastern Cameron County in Deep South Texas...

* Until 730 AM CDT.

* At 708 AM CDT, severe thunderstorms were located along a line
  extending from 26 miles northeast of Port Mansfield to 10 miles
  southeast of Boca Chica Beach to 24 miles southwest of Fort Brown
  Memorial Golf Course, moving southeast at 40 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  South Padre Island, Southmost, Port Of Brownsville, Boca Chica 
  Beach, Cameron Park, Downtown Brownsville, Brownsville, Lincoln 
  Park, Longoria Elementary School, Sams Memorial Stadium and Beach 
  Access Four.

This includes the following highways...
 Interstate Highway 69 E between mile markers 1 and 9.
 US Highway 281 between mile markers 832 and 838.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2584 9743 2585 9745 2587 9744 2589 9752
      2597 9761 2611 9734 2641 9735 2631 9733
      2633 9732 2633 9731 2627 9734 2641 9722
      2607 9714 2595 9715 2596 9728 2591 9737
      2584 9737
TIME...MOT...LOC 1208Z 323DEG 33KT 2673 9704 2589 9703 2563 9775 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Mejia

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:50 AM CDT, 19 minutes earlier.

Area forecast discussion, May 25, 6:50 AM CDT, 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
650 AM CDT Wed May 25 2022

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Showers and thunderstorms currently over the
aerodromes. Rain should clear out throughout the morning. Only
have TEMPO groups for TSRA for an hour for the RGV but will amend
as needed. MVFR/IFR due to heavy downpours and gusty winds with
these storms gusts up to 65kts possible. Ceilings become VFR by
this afternoon with MVFR returning this evening. Winds turn
northerly tonight.

&&

.PREV DISCUSSION... /issued 249 AM CDT Wed May 25 2022/

SHORT TERM (Today through Thursday):Neighboring CRP CWFA currently
has Severe Thunderstorm Watch 272 in effect until 6 AM CDT this
morning, with numerous strong to severe thunderstorms currently
affecting the region. Model guidance suggests that additional
convection may blossom over the BRO CWFA within the next few hours,
and some potential exists for the aforementioned Watch to be
extended into Deep South Texas and the Rio Grande Valley. All of
these showers and thunderstorms are associated with an approaching
cold front (currently located along a Longview to Pleasanton to
Eagle Pass line) and associated 500 mb low swinging through the Lone
Star State. Scattered to numerous showers and thunderstorms are
anticipated across the BRO CWFA today and early tonight, with all
activity rapidly ending later tonight, and gone on Thursday in the
wake of cold front and mid-level low. Near to slightly below normal
temperatures today and tonight, tempered by the threat of rain and
soils wetted from very recent rains, will return to near normal
levels on Thursday with abundant sunshine in place.

LONG TERM (Thursday Night through Tuesday): The county warning
area (CWA) remains dry through Memorial Day Weekend with
temperatures warming back to near to slightly above normal by
Saturday. Some tropical moisture will attempt to stream across the
CWA as soon as Tuesday, which increases rain chances early next
week.

An H5 longwave trough pushes east to start the long term as a ridge
builds across northern Mexico and the Desert Southwest Friday
afternoon. It will then crawl northeastward through Memorial Day
weekend. Our proximity to the ridge essentially shuts off rain
chances through Memorial Day weekend as temperatures climb back into
the lower to middle 90s for most of the CWA and lower 100s across
the Rio Grande Plains.

Another longwave trough is forecast to dig into the western third of
the country Sunday and Monday, which is the reason why the H5 ridge
gets shunted into the Mid-Atlantic early next week. Since we'll be
on the southwestern side of the ridge, a southeasterly to easterly
flow aloft will begin to pull in tropical moisture. This helps
moisten the mid-layers of our atmosphere enough Tuesday and
Wednesday to include a 20 to 30 percent chance for rain to close out
May and begin June.

MARINE (Now through Thursday): Buoy 42020 reported south winds
around 12 knots gusting to around 18 knots with seas slightly over 5
feet with a period of 7 seconds at 150 CDT/650 UTC. Small Craft
Advisories remain in effect for the Laguna Madre and Gulf of Mexico
waters from 0 to 60 nautical miles offshore for portions of today
due to unsettled marine conditions now and the subsequent passage of
a cold front. Winds and seas will improve tonight, and even more so
on Thursday, as the front becomes stationary, begins to dissipate,
and allows high pressure to build over the western Gulf of Mexico.
However, winds and/or seas may require Small Craft Exercise Caution
for portions of the lower Texas coastal waters tonight.

(Thursday Night through Tuesday) A weak surface high over the
Gulf of Mexico will provide favorable marine conditions Thursday
evening through Saturday afternoon. The pressure gradient tightens
Saturday night due to a surface low developing across the middle
of the country. As a result, Small Craft Exercise Caution (SCEC)
to borderline Small Craft Advisory (SCA) conditions are expected
Sunday, Memorial Day and early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  89  73  88  72 /  30  30   0   0
BROWNSVILLE          91  74  91  74 /  20  30   0   0
HARLINGEN            90  70  92  71 /  30  20   0   0
MCALLEN              89  70  94  73 /  30  20   0   0
RIO GRANDE CITY      87  69  94  73 /  30  10   0   0
SOUTH PADRE ISLAND   83  75  82  75 /  30  30   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 10 AM CDT this morning for GMZ130-132-
     135.

     Small Craft Advisory until 4 PM CDT this afternoon for GMZ170-
     175.

     Small Craft Advisory until 1 PM CDT this afternoon for GMZ150-
     155.

&&

This product is also available on the web at:
https://weather.gov/rgv

65-Soria/Aviation
Hazardous weather outlook, May 25, 4:16 AM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
416 AM CDT Wed May 25 2022

TXZ248>255-351-353>355-451-454-455-261100-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
416 AM CDT Wed May 25 2022

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

Generally scattered showers and thunderstorms are forecast today.
Some strong thunderstorms are possible, producing gusty winds,
small hail, and heavy rainfall with nuisance flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

An elevated risk of rip currents is possible at the local beaches
through the period.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-261100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
416 AM CDT Wed May 25 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the Laguna Madre until 10
AM CDT this morning.

A Small Craft Advisory is in effect for the Gulf of Mexico waters
from 0 to 20 nautical miles offshore until 1 PM CDT this afternoon.

A Small Craft Advisory is in effect for the Gulf of Mexico waters
from 20 to 60 nautical miles offshore until 4 PM CDT this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional Small Craft Advisories are possible along the Lower
Texas Coast Sunday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

In the hours before

Special weather statement, May 25, 4:09 AM CDT, 3 hours before
Special Weather Statement
National Weather Service Brownsville TX
409 AM CDT Wed May 25 2022

TXZ251-351-451-251000-
Coastal Kenedy TX-Kenedy Island TX-Inland Kenedy TX-
409 AM CDT Wed May 25 2022

...A strong thunderstorm will impact portions of Kenedy County
through 500 AM CDT...

At 408 AM CDT, Doppler radar was tracking a strong thunderstorm over
Riviera Beach, or 8 miles northeast of Sarita, moving southeast at 35
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Armstrong, Sarita, Kenedy County Wind Farms, Norias, U S 77 Border
Patrol Station, Kenedy County Sheriffs Office and Armstrong Ranch
Airport.

This includes US Highway 77 between mile markers 710 and 744.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2723 9755 2728 9735 2690 9737 2698 9746
      2693 9746 2700 9756 2689 9746 2680 9751
      2680 9750 2681 9749 2690 9738 2681 9735
      2668 9773 2721 9797 2728 9779
TIME...MOT...LOC 0908Z 324DEG 30KT 2728 9768

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Mejia
Special weather statement, May 25, 4:53 AM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Brownsville TX
453 AM CDT Wed May 25 2022

TXZ250-251-251045-
Brooks TX-Inland Kenedy TX-
453 AM CDT Wed May 25 2022

...A strong thunderstorm will impact portions of northwestern Kenedy
and northeastern Brooks Counties through 545 AM CDT...

At 453 AM CDT, Doppler radar was tracking a strong thunderstorm near
Falfurrias Junior High School, or near Falfurrias, moving southeast
at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Falfurrias, Falfurrias Junior High School, Pleasant Park, La Colonia
Park, Airport Road Addition, Falfurrias Fire Station, Flowella,
Brooks County Airport, Cantu Addition and Brooks County Detention
Center.

This includes the following highways...
 US Highway 77 between mile markers 716 and 726.
 US Highway 281 between mile markers 710 and 726.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2724 9799 2721 9798 2721 9797 2723 9795
      2720 9770 2685 9789 2710 9834 2726 9821
      2726 9811
TIME...MOT...LOC 0953Z 294DEG 25KT 2717 9815

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Soria
Special weather statement, May 25, 5:01 AM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Brownsville TX
501 AM CDT Wed May 25 2022

TXZ249-250-251045-
Brooks TX-Jim Hogg TX-
501 AM CDT Wed May 25 2022

...A strong thunderstorm will impact portions of northern Jim Hogg
and northwestern Brooks Counties through 545 AM CDT...

At 501 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hebbronville High School, or near Hebbronville, moving east at 40
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Jim Hogg County Airport,
Hebbronville High School, South Fork Estates and Hebbronville Border
Patrol Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2734 9855 2734 9852 2727 9852 2726 9820
      2696 9835 2712 9885 2736 9875 2736 9863
      2734 9862 2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 1001Z 288DEG 35KT 2726 9860

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Mejia
Local storm report, May 25, 5:48 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
548 AM CDT WED MAY 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 AM     TSTM WND GST     3 NNW BORDER PATROL     27.05N 97.79W
05/25/2022  E50 MPH          KENEDY             TX   LAW ENFORCEMENT

            LAW ENFORCEMENT FROM BORDER PATROL REPORTED
            ESTIMATED WIND GUSTS 40 TO 50 MPH.

&&

AS
Special weather statement, May 25, 6:31 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Brownsville TX
631 AM CDT Wed May 25 2022

TXZ252-253-255-251215-
Southern Hidalgo TX-Inland Cameron TX-Starr TX-
631 AM CDT Wed May 25 2022

...Strong thunderstorms will impact portions of southern Hidalgo,
southeastern Starr and west central Cameron Counties through 715 AM
CDT...

At 630 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Riverside Middle School to near Santa Ana
National Wildlife Refuge to near Los Ebanos. Movement was south at 40
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Edinburg, Mission, Pharr, Harlingen, Weslaco, San Juan, Alamo, Donna,
Mercedes and Hidalgo.

This includes the following highways...
 US Highway 83 between mile markers 836 and 850.
 Interstate Highway 69 C between mile markers 1 and 8.
 US Highway 281 between mile markers 784 and 822.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2607 9786 2607 9803 2604 9807 2605 9807
      2606 9820 2612 9830 2610 9830 2617 9834
      2616 9839 2622 9844 2620 9848 2625 9856
      2622 9856 2626 9860 2654 9864 2631 9813
      2631 9778 2602 9769
TIME...MOT...LOC 1130Z 347DEG 34KT 2603 9768 2601 9811 2620 9854

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Mejia

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:09 AM CDTSpecial Weather StatementBROKenedy51 min
May 25, 4:21 AM CDTSpecial Marine WarningBRO39 min
May 25, 4:53 AM CDTSpecial Marine WarningBRO52 min
May 25, 4:53 AM CDTSpecial Weather StatementBROBrooks52 min
May 25, 5:01 AM CDTSpecial Weather StatementBROJim Hogg44 min
May 25, 5:13 AM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Kenedy47 min
May 25, 5:30 AM CDTSpecial Marine WarningBRO45 min
May 25, 5:40 AM CDTSpecial Marine WarningBRO65 min
May 25, 5:43 AM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Kenedy, Willacy47 min
May 25, 5:56 AM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Willacy34 min
May 25, 6:00 AM CDTSpecial Marine WarningBRO45 min
May 25, 6:10 AM CDTSpecial Marine WarningBRO50 min
May 25, 6:26 AM CDTSevere Thunderstorm WarningBROCameron, Kenedy, Willacy49 min
May 25, 6:31 AM CDTSpecial Weather StatementBROHidalgo44 min
May 25, 6:42 AM CDTSpecial Marine WarningBRO63 min
May 25, 6:49 AM CDTSpecial Marine WarningBRO41 min
May 25, 7:03 AM CDTSevere Thunderstorm Warning Considerable damage threatBROCameron42 min
May 25, 7:41 AM CDTSpecial Marine WarningBRO64 min
May 25, 10:14 AM CDTSpecial Weather StatementBROKenedy46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.